Transversely homogeneous foliations
Annales de l'Institut Fourier, Volume 29 (1979) no. 4, pp. 143-158.

A foliation of a manifold is transversely homogeneous if it can be defined by local submersions to a homogeneous space G/K which on overlaps differ by translations. We explore the topology and geometry of such foliations and give a structure theorem for the case when K is compact. We investigate the relationship between the structure equations of G and the normal bundle of the foliation and provide a differential forms characterization of a large class of homogeneous foliations. As a special case, we study the transversely elliptic, Euclidean, and hyperbolic foliations.

Un feuilletage d’une variété s’appelle transversalement homogène s’il peut être défini par des submersions locales prenant leurs valeurs dans un espace homogène G/K telles que les changements des cartes sont des translations. Nous étudions la topologie et la géométrie de ces feuilletages et nous donnons un théorème de structure pour le cas où K est compact. Nous considérons la relation entre les équations de structure de G et l’espace fibré vectoriel transverse au feuilletage, et nous donnons une caractérisation au moyen des formes différentielles pour une grande classe des feuilletages homogènes. Enfin, nous étudions les feuilletages transversalement elliptiques, euclidiens, et hyperboliques.

@article{AIF_1979__29_4_143_0,
     author = {Blumenthal, Robert A.},
     title = {Transversely homogeneous foliations},
     journal = {Annales de l'Institut Fourier},
     pages = {143--158},
     publisher = {Institut Fourier},
     volume = {29},
     number = {4},
     year = {1979},
     doi = {10.5802/aif.771},
     mrnumber = {558593},
     zbl = {0405.57016},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/aif.771/}
}
TY  - JOUR
AU  - Blumenthal, Robert A.
TI  - Transversely homogeneous foliations
JO  - Annales de l'Institut Fourier
PY  - 1979
DA  - 1979///
SP  - 143
EP  - 158
VL  - 29
IS  - 4
PB  - Institut Fourier
UR  - http://www.numdam.org/articles/10.5802/aif.771/
UR  - https://www.ams.org/mathscinet-getitem?mr=558593
UR  - https://zbmath.org/?q=an%3A0405.57016
UR  - https://doi.org/10.5802/aif.771
DO  - 10.5802/aif.771
LA  - en
ID  - AIF_1979__29_4_143_0
ER  - 
%0 Journal Article
%A Blumenthal, Robert A.
%T Transversely homogeneous foliations
%J Annales de l'Institut Fourier
%D 1979
%P 143-158
%V 29
%N 4
%I Institut Fourier
%U https://doi.org/10.5802/aif.771
%R 10.5802/aif.771
%G en
%F AIF_1979__29_4_143_0
Blumenthal, Robert A. Transversely homogeneous foliations. Annales de l'Institut Fourier, Volume 29 (1979) no. 4, pp. 143-158. doi : 10.5802/aif.771. http://www.numdam.org/articles/10.5802/aif.771/

[1] H. Bass, The degree of polynomial growth of finitely generated nilpotent groups, Proc. London Math. Soc., (3), 25 (1972), 603-614. | MR | Zbl

[2] G. Bredon, Introduction to compact transformation groups, Academic Press, New York, 1972. | MR | Zbl

[3] A. Haefliger, Structures feuilletées et cohomologie à valeur dans un faisceau de groupoïdes, Comm. Math. Helv., 32 (1958), 248-329. | MR | Zbl

[4] S. Kobayashi and K. Nomizu, Foundations of differential geometry, vol. I, Interscience Tracts in Pure and Appl. Math., 15, Interscience, New York, 1963. | Zbl

[5] R. Palais, A global formulation of the Lie theory of transformation groups, Memoirs of the Amer. Math. Soc., 22 (1957). | MR | Zbl

[6] J. F. Plante, Foliations with measure preserving holonomy, Ann. of Math., 102 (1975), 327-361. | MR | Zbl

[7] M. S. Raghunathan, Discrete subgroups of Lie groups, Ergebnisse der Mathematik und ihrer Grenzgebiete (68), Springer-Verlag, Berlin, 1972. | MR | Zbl

[8] B. Reinhart, Foliated manifolds with bundle-like metrics, Ann. of Math., (1), 69 (1959), 119-132. | MR | Zbl

[9] M. Spivak, A comprehensive introduction to differential geometry, vol. I, Publish or Perish, Boston, 1970. | Zbl

[10] J. Tits, Free subgroups in linear groups, J. of Alg., 20 (1972), 250-270. | MR | Zbl

[11] J. Wolf, Growth of finitely generated solvable groups and curvature of Riemannian manifolds, J. of Diff. Geom., 2 (1968), 421-446. | MR | Zbl

Cited by Sources: